Alert archive / Illinois / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 4, NWS Lincoln, IL

March 30, 2005Fulton County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 30, 2005, 2:37 PM CST for Fulton County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2005, 2:37 PM CST (20:37 UTC)
Expired
Mar 30, 2005, 3:19 PM CST
In force
42 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Fulton County, IL

The radar

The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 11:05 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2005-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2005-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
299 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 302038
SVRILX
ILC057-302115-
/O.NEW.KILX.SV.W.0004.050330T2037Z-050330T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
237 PM CST WED MAR 30 2005

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FULTON COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 315 PM CST

* AT 234 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR   
  DUNCAN MILLS...AND WAS MOVING NORTHEAST AT 60 MPH. ANOTHER SEVERE
  THUNDERSTORM WAS NEAR ASTORIA...MOVING NORTHEAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. DAVID
  CUBA
  CANTON
  ASTORIA
  DUNCAN MILLS
  IPAVA

OTHER LOCATIONS IN THE WARNING INCLUDE...DUNFERMLINE...LITTLE
AMERICA...BRYANT...LEWISTOWN AND NORRIS.

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4023 9044 4016 9025 4057 8987 4070 9008

$$

MILLER
1 follow-up statement
000 
WWUS53 KILX 302119
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CST WED MAR 30 2005

ILC057-302129-
/O.EXP.KILX.SV.W.0004.000000T0000Z-050330T2115Z/
FULTON-
319 PM CST WED MAR 30 2005

...THE SEVERE THUNDERSTORM WARNING FOR FULTON COUNTY EXPIRED AT 315
PM CST...

AT 317 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 8 PM. REMAIN ALERT TO THE 
POSSIBILITY OF MORE SEVERE WEATHER.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 4023 9044 4016 9025 4057 8987 4070 9008

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 1:15 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Mar 30, 1:15 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
115 PM CST WED MAR 30 2005

.DISCUSSION...LATEST SURFACE ANALYSIS HAD LOW PRESSURE CENTERED OVER
IOWA...WITH A PRE FRONTAL TROF EXTENDING SOUTH THROUGH CENTRAL
MISSOURI AND ARKANSAS...AND A COLD FRONT EXTENDING SOUTHWEST INTO
THE CENTRAL PLAINS. ALOFT...A BROAD UPPER TROF WAS OVER THE MID
SECTION OF THE NATION...WITH A VIGOROUS SHORT WAVE EMBEDDED IN THE
FLOW OVER THE EAST CENTRAL PLAINS/WESTERN MIDWEST. OBVIOUS VERY
SHORT TERM FORECAST CONCERN IS SEVERE WEATHER THREAT THIS EVENING
UNTIL FRONTAL PASSAGE. OTHER CONCERNS REVOLVE AROUND PRECIPITATION
CHANCES FRIDAY AS A LOW DEVELOPS OVER THE SOUTHERN PLAINS ON THE
TAIL OF THE OLD FRONTAL BOUNDARY AND LIFTS NORTHEAST.

12Z MODELS IN FAIRLY GOOD OVERALL AGREEMENT...THOUGH THERE ARE STILL
DIFFERENCES IN THE TRACK OF THE SOUTHERN PLAINS LOW FRIDAY AND HOW
FAR NORTHWEST THE PRECIPITATION WITH THIS FEATURE EXTENDS. WILL TEND
TO GO WITH A MIDDLE OF THE ROAD SOLUTION WITH THIS PRECIPITATION
THREAT. GUIDANCE TEMPERATURES GENERALLY CLOSE AND REASONABLE...SO
WILL GO WITH A BLEND.

SHORT TERM...TONIGHT THROUGH SATURDAY...

TONIGHT...18Z ILX SOUNDING SHOWED THE EXPECTED AMOUNT OF INSTABILITY
WITH CAPE VALUES AROUND 1500 J/KG AND LI VALUES AROUND -5. WINDS
WERE ALSO STRONG AS EXPECTED WITH 50+ KNOT VELOCITIES EXTENDING
NEARLY AS LOW AS 800 MB. SOME TURNING OF THE WIND IS NOTED BELOW 850
MB. DYNAMIC AND THERMODYNAMIC FORCING WILL REMAIN GOOD UNTIL FROPA
THIS EVENING...SO WILL OBVIOUSLY KEEP THREAT FOR SEVERE
THUNDERSTORMS IN FORECAST AHEAD OF THE TROF/FRONT THIS EVENING.
AFTER FROPA WE SHOULD BE LARGELY DRY SLOTTED AS THE UPPER AND
SURFACE SYSTEMS CONTINUE TO LIFT NORTHEAST. SOME WRAP AROUND CLOUDS
ARE POSSIBLE ACROSS NORTHERN SECTIONS OF FORECAST AREA.

THURSDAY AND THURSDAY NIGHT...THE SURFACE FLOW WILL BECOME
INCREASINGLY NEUTRAL AS THE SURFACE LOW CONTINUES TO LIFT NORTHEAST.
AT THE SAME TIME...SHORT WAVE RIDGING WILL BUILD IN ALOFT.
MEANWHILE...A VIGOROUS SOUTHERN STREAM SHORT WAVE WILL DIVE INTO THE
MEAN TROF AND START TO DEVELOP A LOW OVER THE SOUTHERN PLAINS (THIS
LOW WILL NOT IMPACT REGION UNTIL FRIDAY).

FRIDAY...SOUTHERN STREAM WAVE AND ASSOCIATED SURFACE LOW WILL LIFT
NORTHEAST ALONG AND SOUTH OF THE OHIO RIVER VALLEY. THE DEFORMATION
ZONE ON THE NORTHWEST SIDE OF THIS SYSTEM WILL STILL BRING A CHANCE
OF RAIN TO SOUTHERN SECTIONS OF FORECAST AREA. ALSO...A WEAK
NORTHERN STREAM WAVE WILL ATTEMPT TO PHASE WITH THE MEAN TROF AND
BRING A SLIGHT CHANCE OF RAIN TO AREAS NORTH OF THE MAIN SYSTEM.

FRIDAY NIGHT AND SATURDAY...UPPER AND SURFACE RIDGING WILL BUILD
INTO THE REGION AND BRING A RETURN TO QUIETER WEATHER.

LONG TERM...SUNDAY THROUGH WEDNESDAY...MODELS/ENSEMBLES IN
REASONABLE AGREEMENT THROUGH THE PERIOD...THOUGH A BIT MORE SPREAD
SHOWS UP TOWARD WEDNESDAY. UPPER FLOW RATHER ZONAL THROUGH MONDAY...
THEN A VIGOROUS WAVE DIVES INTO THE PLAINS FOR TUESDAY/WEDNESDAY. AT
THE SURFACE...HIGH PRESSURE IS IN PLACE THROUGH MONDAY...WHILE A
COLD FRONT PUSHES IN WITH THE UPPER WAVE FOR TUESDAY/WEDNESDAY. HAVE
MAINTAINED A CHANCE OF SHOWERS TUESDAY INTO WEDNESDAY AS THE FRONT
APPROACHES. TEMPERATURES WILL BE ABOVE SEASONAL NORMS THROUGH THE
PERIOD.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.

&&

BAK
Hazardous weather outlook, Mar 30, 10:50 AM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1050 AM CST WED MAR 30 2005

ILZ027>031-036>038-040>043-047>053-311200-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN-
MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
INCLUDING THE CITIES OF...BLOOMINGTON...DECATUR...GALESBURG...
HAVANA...JACKSONVILLE...LINCOLN...PEORIA...
SPRINGFIELD AND TAYLORVILLE
1050 AM CST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG LOW PRESSURE SYSTEM WILL DEEPEN AND MOVE INTO NORTHEAST IOWA
BY THIS EVENING. AHEAD OF THIS SYSTEM...GUSTY SOUTHERLY WINDS WILL
TRANSPORT WARM MOIST AIR INTO THE REGION. THIS MOISTURE WILL COMBINE
WITH A STRONG COLD FRONT TO PRODUCE THUNDERSTORMS ACROSS THE AREA BY
THIS AFTERNOON AND CONTINUING INTO THIS EVENING. THESE STORMS WILL
DEVELOP RAPIDLY AND MOVE QUICKLY TO THE NORTHEAST AT AROUND 45 MPH.

THERE IS A MODERATE RISK THAT THESE STORMS WILL BE SEVERE...WITH THE
PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. THERE IS ALSO AN
ISOLATED THREAT OF TORNADOES ACROSS THE AREA WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH 8 PM TODAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

ILZ044>046-054>057-061>063-066>068-071>073-311200-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-VERMILION-
INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE...MATTOON AND SHELBYVILLE
1050 AM CST WED MAR 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG LOW PRESSURE SYSTEM WILL DEEPEN AND MOVE INTO NORTHEAST IOWA
BY THIS EVENING. AHEAD OF THIS SYSTEM...GUSTY SOUTHERLY WINDS WILL
TRANSPORT WARM MOIST AIR INTO THE REGION. THIS MOISTURE WILL COMBINE
WITH A STRONG COLD FRONT TO PRODUCE THUNDERSTORMS ACROSS THE AREA BY
THIS AFTERNOON AND CONTINUING INTO THIS EVENING. THESE STORMS WILL
DEVELOP RAPIDLY AND MOVE QUICKLY TO THE NORTHEAST AT AROUND 45 MPH.

THERE IS A MODERATE RISK THAT THESE STORMS WILL BE SEVERE...WITH THE
PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. THERE IS ALSO AN
ISOLATED THREAT OF TORNADOES ACROSS THE AREA WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN 2 AND 8 PM THIS AFTERNOON
AND INTO THIS EVENING.

&&

A CONFERENCE CALL FOR ESDA DIRECTORS AND THE MEDIA WILL BE CONDUCTED
AT 1100 AM.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT:

HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE.

HUETTL/HJS/AUTEN

In the hours before

Local storm report, Mar 30, 1:58 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
158 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HAIL             8 W FARMINGTON          40.72N 90.16W
03/30/2005  0.88 INCH        KNOX               IL   EMERGENCY MNGR

            NICKEL SIZE HAIL.

0154 PM     HAIL             2 W FIATT               40.57N 90.22W
03/30/2005  1.00 INCH        FULTON             IL   EMERGENCY MNGR

            QUARTER SIZE HAIL

&&

GEELHART
Local storm report, Mar 30, 2:02 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
202 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 PM     HAIL             WILLIAMSFIELD           40.93N 90.02W
03/30/2005  0.88 INCH        KNOX               IL   EMERGENCY MNGR

            NICKEL SIZE HAIL.

&&

OUSLEY
Local storm report, Mar 30, 2:15 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
215 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     NON-TSTM WND DMG 3 NE LINCOLN            40.18N 89.33W
03/30/2005                   LOGAN              IL   EMERGENCY MNGR

            TRACTOR-TRAILER TIPPED OVER AT MILE MARKER 133 ON
            INTERSTATE 55.

&&

OUSLEY
Local storm report, Mar 30, 2:21 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
221 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0217 PM     HAIL             GLASFORD                40.57N 89.81W
03/30/2005  1.75 INCH        PEORIA             IL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL.

0218 PM     TSTM WND GST     MAPLETON                40.57N 89.72W
03/30/2005  70 MPH           PEORIA             IL   EMERGENCY MNGR

            WIND GUST TO 70 MPH.

0218 PM     HAIL             MAPLETON                40.57N 89.72W
03/30/2005  1.75 INCH        PEORIA             IL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL.

&&

OUSLEY
Local storm report, Mar 30, 2:26 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
226 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     HAIL             3 W TOULON              41.09N 89.92W
03/30/2005  1.75 INCH        STARK              IL   EMERGENCY MNGR

            GOLF BALL SIZE HAIL OCCURRED AT INTERSECTION OF HIGHWAYS
            78 AND 17.

&&

OUSLEY
Local storm report, Mar 30, 2:30 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
230 PM CST WED MAR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     HAIL             2 W BARTONVILLE         40.64N 89.70W
03/30/2005  1.00 INCH        PEORIA             IL   EMERGENCY MNGR

            ONE INCH HAIL REPORTED AT 2 MILES WEST OF BARTONVILLE.

&&

OUSLEY

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 12:57 PM CSTSevere Thunderstorm WarningILXFulton, Schuyler66 min
Mar 30, 1:25 PM CSTSevere Thunderstorm WarningILXKnox, Peoria, Stark67 min
Mar 30, 1:58 PM CSTSevere Thunderstorm WarningILXFulton, Peoria62 min
Mar 30, 2:41 PM CSTTornado WarningILXPeoria, Tazewell, Woodford34 min
Mar 30, 3:15 PM CSTTornado WarningILXMarshall, Woodford31 min
Mar 30, 3:41 PM CSTTornado WarningILXWoodford34 min
Mar 30, 3:50 PM CSTSevere Thunderstorm WarningILXSangamon25 min
Mar 30, 3:57 PM CSTSevere Thunderstorm WarningILXMarshall48 min
Mar 30, 3:57 PM CSTSevere Thunderstorm WarningILXMarshall48 min
Mar 30, 4:07 PM CSTSevere Thunderstorm WarningILXDeWitt, Logan38 min
Mar 30, 4:27 PM CSTSevere Thunderstorm WarningILXMcLean48 min
Mar 30, 4:34 PM CSTSevere Thunderstorm WarningILXMason, Tazewell56 min
Mar 30, 4:43 PM CSTSevere Thunderstorm WarningILXChristian, Macon, Shelby49 min
Mar 30, 5:31 PM CSTSevere Thunderstorm WarningILXPiatt44 min
Mar 30, 5:32 PM CSTSevere Thunderstorm WarningILXMarshall, Woodford58 min
Mar 30, 5:40 PM CSTSevere Thunderstorm WarningILXLogan, McLean35 min
Mar 30, 5:43 PM CSTSevere Thunderstorm WarningILXTazewell47 min
Mar 30, 5:54 PM CSTSevere Thunderstorm WarningILXChampaign36 min
Mar 30, 5:55 PM CSTSevere Thunderstorm WarningILXWoodford39 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.